Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from typhoid. Still suffering from constipation, white tongue,cough. More antibiotics required?

I am in the third week of having typhoid . I was hospitalised for 2 days but took self discharge after a nurse caused my hand to swell and pain and it cant straighten fully still. After the self discharge the doctor prescribed ciprofloxacin 500mg (I have been using this medication from Friday 20 July and same will finish this Friday, 27 July). I still have the constipation , my tongue is still white and I still have the cough. I am also still not eating solid food. Would I need more antibiotics or should the treatment up-to Friday be sufficient. I had the typhoid last year
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for query,
In enteric fever to prevent relapse you should take antibiotics for about 3-4 weeks.
Due to disturbed intestinal flora by antibiotics & Typhoid your tongue remains coated.Constipation is also one of the symptom of thyphoid but don't try any laxative as it may complicate typhoid ulcers in intestine.
You should advised to take Lactobacil preparation with multi vitamin tablets.
Answered: Sun, 29 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor